Lipitor High Cholesterol, Sticky Platelet, Right Foot, Claw Hand, Coq10
I am a South Florida female, now 61, who started taking 10 mg daily Lipitor in 2000, when aged 55, for high cholesterol. Lipitor worked. My cholesterol dropped from 270 to 207 and stayed there for 5 years. Early 2006, I began feeling unsteady in the ... more »
I am a South Florida female, now 61, who started taking 10 mg daily Lipitor in 2000, when aged 55, for high cholesterol. Lipitor worked. My cholesterol dropped from 270 to 207 and stayed there for 5 years.
Early 2006, I began feeling unsteady in the mornings so started taking Lipitor at bedtime, instead. Also began taking CoQ10 along with it.
Then I started feeling oddly foggy, mentally, but was under a lot of stress at home, so discounted it. I became clumsy, dropping things and stumbling. Had a bad fall in February and injured my left knee. As the left leg got better I realized I was also limping on the right leg. Soon I had to use a cane to get about and needed to use my arms to get up out of a chair. I was slurring my words. I sounded drunk and was tired all the time. I couldn't turn keys or door handles. Emotions were near the surface. I would burst into tears over a newspaper cartoon.
Before long I was so weak I could only stagger around my house by hanging onto the furniture. Still no pain whatsoever, (apart from horrible nightime cramps and spasms throughout my whole body) just increasing muscle weakness and being in a constant daze. I was having difficulty swallowing and often aspirated bits of food. I began worrying about having MS or ALS, or having had a stroke, so made an appt to see my doctor. Suddenly the possibility of it being the Lipitor dawned on me at last and I stopped taking it the first week of April 2006. (I now know I should really have eased myself off it in case of sticky platelet rebound.)
Within a week of stopping the Lipitor I felt so much better and brighter. By the time my doc's appt came around in May my mental fog was lifting and I was walking a bit better, but dragging my right foot. My right calf was wasting just as my right thumb muscle had. My doc diagnosed a dropped right foot and a claw hand and referred me to a neurologist. She also sent me for a brain tumor MRI, which was negative
I had for years been waking at 5am every morning to urinate. Within two weeks of stopping Lipitor I was sleeping through till 7am and having no problems during the day. Bladder muscles must be able to regain their strength quickly. I also noticed that the dry mouth that for years had plagued me was gone. Instead of constantly chewing gum and carrying bottled water I have regained a normal saliva flow, something I had completely forgotten ever having. The muscle cramps completely stopped, and also the awful nightmares.
Two months later I seemed to reach a plateau in improving, so decided to see the neurologist in July 2006. He dismissed my theory that it was Lipitor, saying he'd never such seen such side effects and sent me for two MRIs of my spine. The neurologist thinks it's probably ALS as he observed some muscle twitches and has referred me to a specialist in Miami. I haven't made an appointment as I am convinced it was the Lipitor and hope no permanent damage has been done and that I will eventually regain muscle mass and strength.
Lipitor is a poison derived from toxic mold -- red yeast rice. And though it may be safe for some, I believe there are many people suffering needlessly from taking it and the other statin drugs.
I was lucky enough to have a home pc and discover others are in the same boat, but what about all the old folk and working moms and dads taking Lipitor who don't have the time, ability or resources to research this? They are alone in their Lipitor fog, stumbling and slurring, many being diagnosed with dementia and neuropathies, having no idea that their medication is causing such horrible side effects.
Yes, my cholesterol shot up without Lipitor, but I am now on an organic, glutamine-free diet, mainly vegetables, fish and fruit, oatmeal every day, CoQ10, Omega 3 and lots of vitamin C and hoping to keep it somewhat under control.
Any other South Florida sufferers of similar statin-induced myopathy are welcome to e-mail me. Let's get the word out and some support groups going.